Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 331, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 11, 2019, 11:00 PM CDT for Hitchcock County, Red Willow County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2019, 11:00 PM CDT (04:00 UTC)
- Expired
- Sep 11, 2019, 11:52 PM CDT
- In force
- 52 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 133 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 3:31 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1882 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
944
WUUS53 KGLD 120400
SVRGLD
NEC087-145-120500-
/O.NEW.KGLD.SV.W.0331.190912T0400Z-190912T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
1100 PM CDT Wed Sep 11 2019
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Red Willow County in southwestern Nebraska...
Eastern Hitchcock County in southwestern Nebraska...
* Until midnight CDT.
* At 1059 PM CDT, severe thunderstorms were located along a line
extending from 9 miles north of McCook to 9 miles northwest of
Herndon, moving east at 30 mph.
HAZARD...70 mph wind gusts.
SOURCE...An automated observation site in McCook reported a wind
gust of 64 mph at 953 pm MDT.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
McCook, Culbertson, Indianola, Bartley, Danbury and Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 10019 4001 10106 4035 10091 4035 10020
TIME...MOT...LOC 0359Z 268DEG 25KT 4034 10060 4001 10091
HAIL...<.75IN
WIND...70MPH
$$
Vincent3 follow-up statements
295
WWUS53 KGLD 120417
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
1117 PM CDT Wed Sep 11 2019
NEC087-145-120500-
/O.CON.KGLD.SV.W.0331.000000T0000Z-190912T0500Z/
Red Willow NE-Hitchcock NE-
1117 PM CDT Wed Sep 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR RED WILLOW AND SOUTHEASTERN HITCHCOCK COUNTIES...
At 1115 PM CDT, severe thunderstorms were located along a line
extending from 5 miles north of Bartley to 7 miles north of Herndon,
moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...An automated observation site in McCook reported a peak
wind gust of 64 mph at 1051 pm CDT.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings. Severe wind will occur in
advance of any rain and lightning.
Locations impacted include...
McCook, Indianola, Bartley, Danbury and Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building.
&&
LAT...LON 4001 10093 4035 10069 4035 10020 4000 10019
TIME...MOT...LOC 0415Z 269DEG 42KT 4033 10032 4001 10075
HAIL...<.75IN
WIND...70MPH
$$
Vincent572
WWUS53 KGLD 120439
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
1139 PM CDT Wed Sep 11 2019
NEC087-120447-
/O.CAN.KGLD.SV.W.0331.000000T0000Z-190912T0500Z/
Hitchcock NE-
1139 PM CDT Wed Sep 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HITCHCOCK COUNTY
IS CANCELLED...
The threat for damaging winds has shifted east of Hitchcock county.
As a result, the warning has been cancelled.
LAT...LON 4000 10055 4035 10029 4035 10020 4000 10019
TIME...MOT...LOC 0437Z 267DEG 57KT 4033 9995 4001 10038
$$
NEC145-120500-
/O.CON.KGLD.SV.W.0331.000000T0000Z-190912T0500Z/
Red Willow NE-
1139 PM CDT Wed Sep 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR EASTERN RED WILLOW COUNTY...
At 1137 PM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of Arapahoe to near Danbury, moving
east at 65 mph.
HAZARD...60 to 70 mph wind gusts.
SOURCE...An automated observation site in McCook reported a peak
wind gust of 64 mph at 1051 pm CDT. Severe wind will occur
in advance of any thunderstorms, before rain or lightning.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Bartley, Danbury and Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 10055 4035 10029 4035 10020 4000 10019
TIME...MOT...LOC 0437Z 267DEG 57KT 4033 9995 4001 10038
HAIL...<.75IN
WIND...70MPH
$$
Vincent419
WWUS53 KGLD 120452
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
1152 PM CDT Wed Sep 11 2019
NEC145-120459-
/O.CAN.KGLD.SV.W.0331.000000T0000Z-190912T0500Z/
Red Willow NE-
1152 PM CDT Wed Sep 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RED WILLOW COUNTY IS
CANCELLED...
Severe wind is no longer anticipated. As a result, the warning has
been cancelled.
Northerly wind gusts ranging from 40 to 50 mph will remain possible
in Red Willow county through Midnight CDT.
LAT...LON 4000 10055 4035 10029 4035 10020 4000 10019
TIME...MOT...LOC 0445Z 268DEG 25KT 4033 9988 4001 10031
$$
VincentWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 5:46 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Sep 11, 5:46 PM CDT, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Goodland KS 446 PM MDT Wed Sep 11 2019 .SHORT TERM...(This evening through Thursday) Issued at 311 PM MDT Wed Sep 11 2019 Looking aloft we see the 500mb closed low starting to tighten and become a closed low by 21s centered over the Montana Wyoming state line. At the surface we see the corresponding front making it's way across the rockies as of 19 Z, with a stationary boundary drifting diagonally from the Dundy/Hitchcock County, Nebraska line to Stratton, Colorado. As of 2:30 pm MT, a Severe Thunderstorm Watch was issued until 10:00 PM MT. Threats expected will be large winds, damaging hail, and a potential tornado or two. Convective parameters looked much better, so confidence is now high on impacts to our northern CWA counties. The cold front will pass late this evening, but winds will continue to remain strong after the frontal passage. Expecting winds to sit around 25 knots with large gusts. Storms are expected to form individually then develop into a bowing line later in the event. .LONG TERM...(Friday through Wednesday) Issued at 109 PM MDT Wed Sep 11 2019 A trough over the northern Midwest moves northeast into eastern Canada Friday as a ridge moves over the northern Plains. With high pressure over the southern U.S., almost zonal flow aloft sits over the central Plains through Saturday. As a trough moves east to the Canada/U.S. coastline, a ridge builds over the central U.S. Sunday. The trough moves over the West Coast by Tuesday. By Thursday, the trough moves over the Intermountain West with the ridge over the eastern U.S. Leeside troughing redevelops along the Front Range Saturday continuing through the extended forecast period. High temperatures in the lower 80s to 90s and lows in the lower 50s to upper 60s are expected under dry conditions. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 445 PM MDT Wed Sep 11 2019 Thunderstorms will be possible at either terminal at the beginning of the period (00-06Z), though the relative best chance will be at the MCK terminal. Thereafter, VFR conditions are anticipated to prevail through the remainder of the TAF period. Breezy southerly winds (15-25 knots gusting to ~30 knots) will persist through this evening, abruptly shifting to the WNW-NNW at 15-25 knots with gusts to ~30 knots in the wake of a frontal passage around or shortly after midnight MDT (~06Z). Breezy WNW-NW winds will persist through the day Thursday. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...EV LONG TERM...NEWMAN AVIATION...VINCENT
Hazardous weather outlook, Sep 11, 10:43 PM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 943 PM MDT Wed Sep 11 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130345- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 943 PM MDT Wed Sep 11 2019 /1043 PM CDT Wed Sep 11 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THROUGH TONIGHT... Strong northerly winds are expected in the wake of a cold frontal passage late this evening into tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. Vincent
In the hours before
Local storm report, Sep 11, 6:48 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
548 PM MDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 7 NNE SHARON SPRINGS 38.99N 101.70W
09/11/2019 E0.88 INCH WALLACE KS TRAINED SPOTTER
ALSO REPORTED SOME GUSTY WINDS, BUT NO TREE
BRANCHES BROKEN.
&&
JRPSpecial weather statement, Sep 11, 6:52 PM CDT, 4 hours 8 minutes before
Special Weather Statement National Weather Service Goodland KS 552 PM MDT Wed Sep 11 2019 KSZ013-120015- Sherman KS- 552 PM MDT Wed Sep 11 2019 ...SPECIAL WEATHER STATEMENT... At 552 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles southeast of Ruleton, moving northeast at 55 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Goodland and Ruleton. This includes Interstate 70 in Kansas between mile markers 9 and 22. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for northwestern Kansas. LAT...LON 3918 10200 3957 10173 3947 10143 3913 10191 TIME...MOT...LOC 2352Z 218DEG 47KT 3930 10180 DDT
Special weather statement, Sep 11, 7:28 PM CDT, 3 hours 32 minutes before
Special Weather Statement National Weather Service Goodland KS 628 PM MDT Wed Sep 11 2019 KSZ013-120045- Sherman KS- 628 PM MDT Wed Sep 11 2019 ...SPECIAL WEATHER STATEMENT... At 628 PM MDT, Doppler radar was tracking a strong thunderstorm near Goodland, moving northeast at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Goodland. This includes Interstate 70 in Kansas between mile markers 13 and 22. LAT...LON 3922 10176 3927 10186 3950 10167 3942 10151 TIME...MOT...LOC 0028Z 215DEG 16KT 3932 10176 DDT
Local storm report, Sep 11, 8:44 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
744 PM MDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL GOODLAND 39.35N 101.71W
09/11/2019 E0.50 INCH SHERMAN KS NWS EMPLOYEE
DELAYED REPORT.
&&
JRPLocal storm report, Sep 11, 9:14 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
814 PM MDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 12 W WINONA 39.06N 101.47W
09/11/2019 E1.50 INCH LOGAN KS PUBLIC
DELAYED REPORT VIA SOCIAL MEDIA. ALSO
REPORTED THE GROUND WAS HALF COVERED WITH
HAIL AND THEY RECEIVED 0.55 INCHES OF
RAINFALL. TIME ESTIMATED BASED ON RADAR.
&&
JRPSpecial weather statement, Sep 11, 9:37 PM CDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Goodland KS 837 PM MDT Wed Sep 11 2019 COZ090>092-KSZ001-002-013-027-NEZ079-080-120500- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Sherman-Wallace-Dundy-Hitchcock- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Goodland, Sharon Springs, Benkelman, Culbertson, Trenton, Stratton Ne, and Palisade 837 PM MDT Wed Sep 11 2019 /937 PM CDT Wed Sep 11 2019/ ...Strong Northerly Winds in the Wake of a Cold Frontal Passage this Evening... Strong winds are expected behind a cold front surging southeast through eastern Colorado into western Kansas this evening. Southerly winds in advance of the front will abruptly shift to the north and increase to 25 to 35 mph with gusts up to 50 mph behind the front. Automated observing sites in Limon and Akron, Colorado reported wind gusts ranging from 45 to 55 mph at 8 pm MDT. Winds of this magnitude may result in hazardous travel conditions, particularly on west-east routes such as Interstate 70. Vincent
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.